Clonidine and low blood pressure

Common Questions and Answers about Clonidine and low blood pressure

catapres

Part of the reason its prescribed is that most addicts experience nausea, muscle pain and anxiety in withdrawal. The beta blocker eases heart rate and stabilizes the fluctuating blood pressure to keep the body on an even keel. Its a most surprising, effective med to treat opiate addicts and when taken correctly, it can make the withdrawal symptoms more tolerable. Its usually given a good dose and tapered over a period of days.
It keeps your heart rate down, blood pressure down, and prevents most of the stomach cramps and I didn't have ANY RLS at all. It also causes constipation, which helps with the diaherria. Tried to quit twice before without it and couldn't do it. I would taper down as low as you can and start the clonidine as part of the taper...
Im not sure who said it but. I think the reason I was so weak up to this point was the clodine...BP too low and pulse. So thankyou for that advice...I actually feel abit stronger and Im sure sleep will follow!!! Im on my way!!! Good Luck to all...I'll check back in tommorrow!!
try not to take this into your own hands without medical consultation. Clonodine is a blood pressure medication that helps immensely with leg cramps and those hot/cold flashes, it will also help with the anxiety and some other w/d symptoms like insomnia. Just make sure you watch your blood pressure is all I'm asking. Be safe. You will only need it during the acute w/d phase....the first 2-4 days in most cases. Also, if you get 0.
Be careful not to think more is better because you will just drop your blood pressure and end up in the ER or worse. Clonidine is a blood pressure medication but is known to ease WD in very small dosages. Ok if prescribed by your doctor. I like patch better because you will not try to take more to make you feel better, Good luck..
Hi Clonidine is nothing to play around with. It does significantly lower blood pressure and it makes you dizzy and lethargic. It does help with the heebie jeebies and anxiety but you have to watch the blood pressure. I would start out with a half of .1mg and see how that goes. Do you have a blood pressure cuff you can use to see how you are doing? Let us know how you are doing. I am doing a taper.
I am already starting to get withdrawal symptoms which surprises me as this is not really a small dose. I am going hot and cold and getting hot flashes and really nauseous. My methadone doctor told me that clonidine will help these symptoms, I know some of you have tried it. I was wondering if I should start taking it, I am so uncomfortable. I know this is a slow and low taper, is it worth getting it?
Talk to the Dr about the Clonidine. He had me on that too, but he has to check out your blood pressure. And it DID help with sleeep. Read my recent post on how I'm beating a heavy Diluadid (hydromorphone) use: http://www.medhelp.org/posts/Addiction-Substance-Abuse/To-people-Quitting-Diluadid-or-any-hardcore-Opiate/show/951302 If you are in week two, you should be exercising if you can. That and Hot Epson salt baths with the Klonopin will get you sleep.
I have used it less than two weeks. My blood pressure was 110 over 58. We bought a blood pressure cuff and my husbands doc calibrated it for us. Now, to get rid of the neurontin without causing some sort of problem. You have no idea how thankful I am for this board!!!
It would have been very bad if I would have taken it when my blood pressure was already low. A person could go to sleep and their heart would stop. This is the danger you are playing with. Get it right. Get a doctor to prescribe with rules. Get a blood pressure monitoring kit. Get a support person. This is all needed for the clonodine. Good luck!
you know when you are going through w/d and you feel like your blood is racing through your body - it is, your bp is high a lot of the time during w/d. clonodine slows everything in your body down and makes you tired/calm/more relaxed. thta's about it. it definitely helps to have it during any w/d or detox in the begining and i would assume it would be fine with the thomas recipe - as that uses natural supplements that should be fine with the clonidine - but ask a dr if you can.
The result is a lowered heart rate and blood pressure, with side effects of dry mouth and fatigue. If clonidine is suddenly withdrawn the sympathetic nervous system will revert to producing high levels of epinephrine and norepinephrine, higher even than before treatment, causing rebound hypertension. Rebound hypertension can be avoided by slowly withdrawing treatment.
Suppose to be a high blood pressure medication, but says it can be used for withdrawal systems too? wondering if it really works?
006mg per kg in divided doses, usually 3 times per day - just be careful not to stand up too fast and drink a lot of fluids and you should be okay. If you tend to have low blood pressure you'll want to start at the lowest possible dose. I find it helps with everything but the anxiety, but I definitely agree with Ga Guy that it helps.
This medication worked on me strictly as a blood pressure medication and I got sooo groggy that it did zero use for my withdrawls or anything else.
If my bottom number goes below 65, I get dizzy.I think you are ok if you are above 100/50. Why don't you just Google low blood pressure?Wow, this Clonidine is very popular on this site. Does it help that much?
From what Steven was told, the lady who has it is 45yrs.old with low blood pressure....why she said only 1 per night, I think normally the dose os higher....correct? I will make a call to the dr.and check out what is said. The sweats/chills are very bothersome as many of you know...this lady was given this coming off alot of morphine. Apparently it will get rid of that.....
I was asking b-cuz i have other blood pressure pills and dont know if i should take them. Im on day 2 and dont feel too bad yet. Is this normal? I am so scared of day 3 and 4 i hear its supposed to be bad. I am staying with mom and dont want to be here longer than i have to. was hoping to go at the end of weekend on day 6. what do u think?
Clonidine is a blood pressure medication that just happens to assist in wd's for some. Using too much can drop a persons blood pressure super low and cause fainting. Stopping clonidine can cause rebound hypertension- making the BP spike to super high levels. IT can be a great med, but please have your friend follow the docs orders. Wish I had a better answer for you.
so it helps the runs, sleep, anxiety etc. If u have a low blood pressure as a rule, it is not a bad idea to check it if u can after u take it, specially if u feel dizzy or light headed upon standing. If possible, I would take the first dose at a time i didnt have to work..before bed...
I have low blood pressure and weigh 90lbs so I'm not sure if that's why the low dose is working for me. I also saw my doctor today and she gave me another 4 months supply. It is helping so much and I want to keep it in my system to help prevent relapse and whatnot.
(It might make you feel faint in higher doeses or if you already have very low Blood Pressure. Also you are supposed to wean off of this medicine when you stop or you could have a huge spike in your blood pressure. I think I read just cut your dose in half every day until it is gone. The weaning of this medicine can be really aggressive and you wont notice but you do have to remeber to wean.
i told him i already have low blood pressure and he still gave it to me and didn,t even check my blood pressur ....
1 mg pill and feel nothing yet but mind you, i also am used to taking VAST doses of valium and xanax. my blood pressure is normally very low, but i'm also a benzo addict, so is this stuff gonna work to help me sleep when 5 xanax didn't? will it work at all? i don't wanna take too much and have my bp go down to 40/20. is there anyone trying to get off subutex after heroin (snorted not iv) for whom clonidine has helped without serious bp issues?
1mg or someone may well have read that and decided to take the same....they would surely die! Clonidine is mainly prescribed for high blood pressure, so over do it and your bp drops to zero. Several years ago I was addicted to heroin .5-1.25g a day snorting it. I went to a meth clinic and after a short while starting dropping my dose, when I was at almost 0 I went right back to H (dumb I know).
Hi, I believe you gave me some advice about suboxone this morning(thanks for that) and my husband is currently on clonidine for his blood pressure. I am on blood pressure medicine also (but unfortunately its not clonidine cuz I really like the way that made me feel) so I do know a bit about hypertension. The comment about blood pressure and metabolism being related is completely false. Everyone knows the more you exercise, eat healthy etc.- you lower your blood pressure.
Monitor heart rate in patients receiving concomitant verapamil and clonidine. As clonidine(Central action) and verapamil act on alpha adrenergic system lowering blood pressure simultaneously causes severe complications.mentioned above.So Angiotensin Receptor blockers like Candesartan with Beta blocks and Diuretics like Spironolactone (.vasodilators, angiotensin-converting enzyme inhibitors, diuretics, beta-blockers) could help you.
To reach max blood pressure benifits clonidine takes 14 -20 days to work so unless you have a native blood pressure that is very low you should have no issues using it for a short period of time.
The clonidine works to lower your blood pressure so you won't feel too nervous. It works well. Good luck to you and hang in there.
MedHelp Health Answers